MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK-35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK-35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83787
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Obstruction/Occlusion (2422)
Date of Event 12/27/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that coil protrusion from the target vessel and vessel occlusion occurred.The target lesion was located in the abdominal aorta.During the procedure, a 5f catheter sheath was inserted.A non boston scientific guidewire was entered into the upper segment of the abdominal aorta together with a catheter.Aneurysm dilatation on the the lower segment of the abdominal aorta and the left common artery was revealed by angiography.A single curved angiography catheter along with the guidewire was implanted on the left internal iliac artery.A 6mm x 20cm interlock-35 was selected for use to embolize the internal iliac artery.However, when the coil was deployed, it was noted that the coil was released from the interlocking arms and was placed in an unintended location.The guidewire came out directly from the distal end and the coil remained in the internal cavity.The device was removed manually, and the tumor was treated with another of the same device.Angiography showed that vessel occlusion occurred and there were no signs of contrast agent overflow.There were no further complications reported and the patient was stable post procedure.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr: only the main coil was returned.Therefore, the functional test could not be performed due only the main coil was returned.It is observed that the main coil was detached, bent and stretched at the coil arm and primary coil section.No other issues were identified during the product analysis.

Brand Name
INTERLOCK-35
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key18497050
Report Number2124215-2024-00765
Device Sequence Number15485224
Product Code KRD
UDI-Device Identifier08714729793090
UDI-Public08714729793090
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K133208
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/04/2025
Device Model Number83787
Device Catalogue Number83787
Device Lot Number0029344005
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/28/2023
Supplement Date Received by Manufacturer02/14/2024
Initial Report FDA Received Date01/11/2024
Supplement Report FDA Received Date02/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age75 YR
Patient SexMale
Patient Weight85 KG